Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 34, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Aug 18, 2015, 10:38 AM EDT. It took effect at Aug 19, 2015, 4:00 AM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 10:38 AM EDT (14:38 UTC)
- In effect from
- Aug 19, 2015, 4:00 AM EDT
- Expired
- Aug 21, 2015, 3:30 AM EDT
- In force
- 48 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 3:25 PM EDT, 19 hours 13 minutes earlier.
Area forecast discussion, Aug 17, 3:25 PM EDT, 19 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 PM EDT MON AUG 17 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 325 PM EDT MON AUG 17 2015 SOUTHWEST LOWER MICHIGAN WILL SEE UNSETTLED WEATHER CONDITIONS RIGHT ON INTO WEDNESDAY NIGHT. WAVES OF SHOWERS AND STORMS WILL BE POSSIBLE THROUGH WEDNESDAY NIGHT...ALTHOUGH IT WILL NOT BE RAINING THE ENTIRE TIME. THE BIGGEST CONCERN WILL BE ON WEDNESDAY AS A STRONG FRONT WOULD COME THROUGH. THE STRENGTH OF THE STORMS WITH THIS FRONT IS STILL IN QUESTION...BUT SOME SEVERE STORMS WILL BE POSSIBLE. AFTER THE FRONT MOVES THROUGH EARLY WEDNESDAY NIGHT...MUCH COOLER AIR WILL FILTER INTO THE AREA ALONG WITH DRIER CONDITIONS. CONDITIONS WILL BE WINDY ON WEDNESDAY NIGHT AND THURSDAY AS THE COLDER AIR MOVES IN. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 325 PM EDT MON AUG 17 2015 OUR FOCUS OF THE SHORT TERM PORTION OF THE FCST IS ON CONVECTIVE TRENDS THROUGH THE PERIOD...WITH A BIGGER FOCUS ON WED AS THE STRONGER FRONT MOVES THROUGH. WE ARE SEEING SCATTERED STORMS DEVELOPING AS EXPECTED ACROSS THE SE PORTION OF THE AREA THIS AFTERNOON. THESE ARE DEVELOPING WHERE CAPES OF OVER 1500 J/KG ARE IN PLACE WHERE THE BOUNDARY AT THE EDGE OF THE LAKE SHADOW AND WHERE A WEAK SHORT WAVE ARE ALL OVERLAPPING EACH OTHER. WE CONTINUE TO THINK THAT THESE STORMS SHOULD STAY SUB-SEVERE WITH WEAK DEEP LAYER SHEAR IN PLACE. SOME SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED. WE ARE THEN THINKING THAT THE NEXT WAVE OF SHOWERS/STORMS WILL AFFECT THE NW HALF OF THE CWFA LATER TONIGHT AND THE FIRST HALF OF WED. THIS WILL COME VIA A SHORT WAVE THAT IS CURRENTLY MOVING INTO CENTRAL IA. THIS SHORT WAVE WILL CONTINUE EAST THIS AFTERNOON...AND TAKE A SLIGHT TURN TO THE NE TONIGHT AS THE MAIN UPPER LOW BECOMES ESTABLISHED ACROSS CENTRAL CANADA. SEVERE WX IS NOT EXPECTED WITH THIS WAVE AS IT WILL NOT HAVE MUCH INSTABILITY TO WORK WITH AND DEEP LAYER SHEAR WILL CONTINUE TO BE LACKING. THE CONVECTION ON TUE MORNING WITH THE WAVE WILL MOVE OUT DURING THE EARLY AFTERNOON HOURS. WE SHOULD SEE SOMEWHAT OF A LULL IN SHOWERS/STORMS WITH SOME SEMBLANCE OF SUBSIDENCE SETTLING IN BEHIND THE WAVE. WE COULD DESTABILIZE A BIT IN THE AFTERNOON IF WE CAN SEE SOME SUN POKE OUT. THE FLOW WILL BECOME MAINLY SSE...SO MOST AREAS WILL HAVE AT LEAST A CHC OF A SHOWER/STORM IN THE AFTERNOON. WE SHOULD SEE MORE SHOWERS AND STORMS MAKE THEIR WAY INTO THE AREA LATE TUE NIGHT/EARLY WED MORNING. THIS IS WHEN WE WILL SEE THE 40 KNOT LLJ AND ASSOCIATED BETTER MOISTURE TRANSPORT AHEAD OF THE INCOMING SYSTEM MOVE INTO THE AREA. HOW FAR EAST THIS PCPN MAKES IT WILL HAVE RAMIFICATIONS ON THE SEVERE THREAT FOR WED. THE SEVERE THREAT FOR WED THAT HAS BEEN ADVERTISED OVER THE PAST COUPLE OF DAYS REMAINS POSSIBLE...BUT UNCERTAIN. OBVIOUSLY WE HAVE A ANOMALOUSLY STRONG SYSTEM FOR MID/LATE AUGUST COMING IN ACROSS THE AREA. THE PROBLEM LOOKS TO BE WHETHER WE CAN DESTABILIZE SUFFICIENTLY HERE FOR A BIG THREAT...OR IF THE POTENTIAL MORNING PCPN WILL LIMIT THE POTENTIAL. THE FRONT LOOKS TO COME THROUGH IN THE EARLY EVENING HOURS...HOWEVER A PRE-FRONTAL TROUGH LOOKS TO MOVE THROUGH EARLY IN THE AFTERNOON. DEEP LAYER SHEAR IS LIMITED INITIALLY...UNTIL CLOSER TO THE FRONTAL PASSAGE. RIGHT NOW...LOCATIONS TOWARD U.S.-127 AND EAST HAVE THE BEST OPPORTUNITY WHERE PCPN MAY NOT IMPACT INSTABILITY EARLY AND CONVECTION COULD GET STRONGER THERE LATE IN THE AFTERNOON. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 325 PM EDT MON AUG 17 2015 THE LONG TERM WILL BEGIN ON THE COOL SIDE WITH HIGHS IN THE MID 70S AND COMFORTABLE DEWPOINTS IN THE LOWER 50S AS HIGH PRESSURE BUILDS INTO THE GREAT LAKES BEHIND THE DEPARTING COLD FRONT. A GRADUAL WARM UP WILL BEGIN FRIDAY AS HIGH DRIFTS EAST AND SOUTH WINDS DEVELOP. TEMPS WILL BE BACK IN THE 80S BY FRIDAY AND SATURDAY. RAIN CHANCES WILL INCREASE SATURDAY NIGHT AND SUNDAY WHEN ANOTHER COLD FRONT MOVES OVER THE WESTERN GREAT LAKES. SATURDAY NIGHT MAY WELL END UP BEING DRY AS MODEL TRENDS HAVE BEEN TO SLOW DOWN THE EASTWARD MOVEMENT OF THE COLD FRONT. BUT THAT ALSO MEANS THAT THE PCPN MAY LINGER INTO MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 206 PM EDT MON AUG 17 2015 SCATTERED SHOWERS/STORMS ARE BEGINNING TO DEVELOP AND WILL CONTINUE INTO EARLY EVENING BEFORE THEY DISSIPATE. WE HAVE A VCTS COMMENT IN MOST OF THE TAFS TO ACCOUNT FOR THIS...BUT IT/S POSSIBLE THAT A STORM COULD OCCUR AT THE AIRPORT. SOME FOG IS EXPECTED OVERNIGHT LEADING TO MVFR CONDITIONS BUT WILL BURN OFF BY MID MORNING. SCATTERED STORMS EXPECTED AGAIN TUESDAY AFTERNOON. && .MARINE... ISSUED AT 325 PM EDT MON AUG 17 2015 OUR MAIN MARINE WEATHER CONCERN WILL BE THE STRONGER WINDS PICKING UP AHEAD OF THE INCOMING FRONT LATE TUE NIGHT AND WED...AND THEN ESPECIALLY BEHIND THE FRONT LATER WED AND THU. WE ARE LOOKING AT SOLID SMALL CRAFT ADVISORY CONDITIONS DURING THIS PERIOD...AND POTENTIALLY EVEN SOME GALES WED NIGHT AND THU AS THE COLD AIR COMES IN WITH THE ANOMALOUSLY STRONG SYSTEM. A HIGH SWIM RISK WILL COME WITH THAT ALSO. && .HYDROLOGY... ISSUED AT 325 PM EDT MON AUG 17 2015 WITH SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS LIKELY THROUGH WEDNESDAY... THERE ARE SOME HEAVY RAINFALL CONCERNS. DEEP SOUTHWESTERLY FLOW AHEAD OF AN ORGANIZING MIDWEST LOW WILL TRANSPORT PLENTY OF ATMOSPHERIC MOISTURE TOWARD OUR AREA. THUNDERSTORMS TUESDAY AND WEDNESDAY COULD BE EFFICIENT RAINFALL PRODUCERS AS PRECIPITABLE WATER VALUES REACH 1.5 TO 2.0 INCHES. THERE IS A GOOD CHANCE THE ENTIRE AREA WILL SEE APPRECIABLE RAINFALL AMOUNTS... WITH BASIN-AVERAGE VALUES AROUND AN INCH. IN REALITY... RAINFALL WILL NOT BE DISTRIBUTED EVENLY... SO SOME LOCALITIES MAY SEE EXCESSIVE RAINFALL AMOUNTS IF STORMS PERSIST. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...04 AVIATION...04 HYDROLOGY...CAS MARINE...NJJ
Hazardous weather outlook, Aug 17, 11:20 AM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1120 AM EDT MON AUG 17 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1120 AM EDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT STORMS WILL BE CAPABLE OF WIND GUSTS OF AROUND 40 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND LIGHTNING. THE BEST CHANCE OF STORMS WILL BE SOUTHEAST OF A LINE FROM SOUTH HAVEN TO THE MT. PLEASANT/ALMA AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST FROM TUESDAY THROUGH WEDNESDAY EVENING WITH THE THREAT OF SEVERE WEATHER A POSSIBILITY ON WEDNESDAY. STORMS ON WEDNESDAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ON WEDNESDAY. LMZ844>849-180930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1120 AM EDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN FROM THIS AFTERNOON INTO TONIGHT. SEVERE WEATHER IS NOT EXPECTED. THE MAIN THREAT TO MARINERS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN A POSSIBILITY TUESDAY INTO WEDNESDAY OVER LAKE MICHIGAN...WITH THE LIKELIHOOD OF STORMS INCREASING INTO WEDNESDAY. SEVERE WEATHER IS A POSSIBILITY WEDNESDAY WITH THE STRONGER STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ON WEDNESDAY. DUKE NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:39 PM EDT | Special Weather Statement | GRR | Muskegon | 51 min |
| Aug 17, 8:51 PM EDT | Special Weather Statement | GRR | Newaygo | 84 min |
| Aug 18, 10:56 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 65 hr |
| Aug 18, 2:06 PM EDT | Special Weather Statement | GRR | Kent | 54 min |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.